Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » READ-ONLY ARCHIVE » General Health & Nutrition » cramps ... AFTER my period?

 - UBBFriend: Email this page to someone!    
Author Topic: cramps ... AFTER my period?
Shimmer
Activist
Member # 29464

Icon 1 posted      Profile for Shimmer     Send New Private Message       Edit/Delete Post 
maybe this is a stupid question, but i'm in a lot of pain right now so i thought i'd bring it up -- i finished my period on the 27th of June. usually i'll have little cramping leading up to my period and then somewhat worse pain during it (i've had it so bad that i'll get sick and vomit).

but it's been quite a while since i finished my period, i noticed for the past week i've had a lot of heavy white-ish/clear discharge, which just stopped maybe a day ago, and then last night at work i started to have pretty bad cramps - basically as bad as if i had my period. i was doubled over in pain hoping it would be brief, but that happened at around 4 am and now it's almost 8 am - 4 hours later and it still hurts as bad, if not worse, than when it started.

should i be worried? what would make me start having cramps again after it's been over 10 days since my cycle ended? that's never happened before, so i thought i'd ask. though my period is not very regular, i'll sometimes have it twice in one month and then go a whole month without having it at all. but this is the first time i've had pain like this come so many days after my period ended.

[ 07-08-2006, 08:02 AM: Message edited by: Shimmer ]

Posts: 68 | From: USA | Registered: Jun 2006  |  IP: Logged | Report this post to a Moderator
KittenGoddess
Scarleteen Volunteer
Member # 1679

Icon 1 posted      Profile for KittenGoddess     Send New Private Message       Edit/Delete Post 
I'd suggest calling your health care provider, and if you notice it worsening or not going away VERY soon, head to a local clinic or ER. It's unlikely that this would be directly related to your last period. But it could be some other potentially serious issue.

Since it's been ongoing and worsening...I'd say you should get someone qualified (ie. healthcare provider) to look at you ASAP.

--------------------
Sarah Liz

Posts: 7316 | From: USA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
wilddove
Activist
Member # 17112

Icon 1 posted      Profile for wilddove     Send New Private Message       Edit/Delete Post 
Go to your doctor, to make sure nothing serious. But from dates you said its possible that you were ovulating during the last few days, sometimes you get more discharge when u are ovulating.

What kind of cramps? I sometimes get cramps/pains pretty much to sides of stomach sorta where ovaries would be positioned

Still go to your doctor I am just sharing what I sometimes experience that is similiar

Posts: 112 | From: Ireland | Registered: Mar 2004  |  IP: Logged | Report this post to a Moderator
Shimmer
Activist
Member # 29464

Icon 1 posted      Profile for Shimmer     Send New Private Message       Edit/Delete Post 
ok, thanks. yeah it lasted most of the day, it wasn't as strong throughout the whole day - for about the first 6 hours though it was the same constant pain, worsening at various times, but not ceasing. it's done now it seems. it wasn't in my sides at all, but in the lower abdomen like regular cramps would be. if it persists in the coming week i'll go to the doc.. otherwise i'll just assume i jumped the gun on it and it was just somehow a part of my irregularity when it comes to my cycle.

just a thought: could stress be related to it somehow? since i've been going through a really rough patch here. though i've been stressed in the past and i don't recall it ever bringing on menstrual cramps.

[ 07-09-2006, 02:57 AM: Message edited by: Shimmer ]

Posts: 68 | From: USA | Registered: Jun 2006  |  IP: Logged | Report this post to a Moderator
cool87
Activist
Member # 29292

Icon 1 posted      Profile for cool87         Edit/Delete Post 
The best thing you should do right now is go see a doctor. It's just not a common problem to have mentrual cramps when you're not even on your period or near it.

And to answer your question, stress can make your cramps worse but shouldn't be a contributor, in itself, to menstrual cramps. It doesn't induce menstrual cramps. There are other factors that contributes more to the mentrual cramps you're experiencing.

And don't try to find them yourself because you could be missing on some big ones. Go see your doctor !

See for yourself here what they have to say here :http://www.med.umich.edu/1libr/wha/wha_dysmen_crs.htm

quote:
Call your health care provider for an appointment if:

-The pain is not at the right time for a normal period or does not seem like normal menstrual cramps.
-Your discomfort lasts longer than 2 or 3 days.



[ 07-10-2006, 08:50 AM: Message edited by: cool87 ]

--------------------
Sustain Scarleteen by donating
http://www.scarleteen.com/donate.html

Posts: 3598 | From: Canada | Registered: Jun 2006  |  IP: Logged | Report this post to a Moderator
Shimmer
Activist
Member # 29464

Icon 1 posted      Profile for Shimmer     Send New Private Message       Edit/Delete Post 
i think i might just be really irregular.. a few days after i got those cramps i ended up getting my period again (yeah, like only 14 days after my last period)... and this time my period only lasted 3 days... maybe i should go on the pill just to regulate my cycle.

[ 07-18-2006, 07:04 AM: Message edited by: Shimmer ]

Posts: 68 | From: USA | Registered: Jun 2006  |  IP: Logged | Report this post to a Moderator
cool87
Activist
Member # 29292

Icon 1 posted      Profile for cool87         Edit/Delete Post 
Does having irregular periods disturbs you a lot ? If so, being on the pill could help.

It is normal for our period to chance consistency or frequency sometimes. A lot of things can trigger that such as stress especially.

The thing is irregular periods might not be that funny to live with (i know that) but so does the pill sometimes for some people. It might have side effects that are even more difficult to deal with than irregular periods depending on people.

I am not trying to convince you into not doing it, this could be a great way to regulate your period and this even offers you a back-up method when you have sex or when you'll have sex.But I just want you to get informed on the pill and its potential effects before you get on it. It's always better to know in what you're going into before you actually get into it.

Go see your doctor and talk about it with him okay ?It might give you pretty good advice.

--------------------
Sustain Scarleteen by donating
http://www.scarleteen.com/donate.html

Posts: 3598 | From: Canada | Registered: Jun 2006  |  IP: Logged | Report this post to a Moderator
Karybu
Scarleteen Volunteer
Member # 20094

Icon 1 posted      Profile for Karybu     Send New Private Message       Edit/Delete Post 
Keep in mind that the pill does not actually regulate your cycles. It simply forces your body into a fake cycle with no ovulation and therefore no true menstrual periods. If you go off the pill, your cycles will return to whatever they were before you started taking the pill.

If the pill is an option you're interested in, that's totally fine; but keep in mind that time, as well as things like proper diet and exercise, can also help regulate cycles in a big way.

--------------------
"Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy

Posts: 5775 | From: Canada/Australia | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3